# SDR CA040305004

- Difficulty date: March 4, 2004
- Submitted: April 1, 2004
- Operation: General aviation
- Make and model: Dhav DHC8311
- Aircraft time: 26,540 hours
- Engine: Pwa PW123
- Propeller: Hamstd 14SF15
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Rheostat
- Part number: RV4NBYSD502A
- Condition: Burned
- Location: Capt Dimmer
- Part time: 28,503 hours, 41,600 cycles
- Component: Panel Assy, Bombdr
- Component part number: 82510021001
- Stage of operation: IN
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

(CAN) DURING PRE-FLIGHT CHECKS ON THE RAMP, THERE WAS A BURNING ODOR IN THE COCKPIT AND SMOKE WAS OBSERVED COMING OFF THE CAPTAIN'S SIDE OVERHEAD CEILING PANEL IN THE COCKPIT. AIRCRAFT POWER WAS SHUT DOWN.  MAINTENANCE INVESTIGATION REVEALED A BURNED RHEOSTAT ON THE DIMMER CONTROL FOR THE CAPTAIN'S OVERHEAD LIGHT. THE PANEL ASSY WAS REPLACED WITH NO FURTHER FAULTS.
